I am a 24 years old female. I'm sexually active, and use protection. 3 days ago We had a possible oops so I took a Plan B pill just to be certain. This morning I noticed that my nipples are larger and darker, and my areolas are NOTICEABLY larger and darker. I know that there is absolutely no way that I could be pregnant after only 3 days, even if the plan B didn't work.
So my question is, could this change in areolas be a side effect of the plan B?
The only other possibilities I'm seeing when researching seem to be pregnancy or breast cancer and I know I'm not pregnant. I also know that 24 is really young for breast cancer and would it effect both areolas? And that fast? I mean this is literally overnight.
I haven't felt any lumps. The only other changes have been slight swelling and extreme tenderness but
1) my boyfriend tends to be a bit rough on my breasts and
2) that's a known side effect of Plan B.
Help? Ideas? Suggestions? I can't really afford to go see a doctor for about a month.
The main culprit for the darkened areolas is the sex hormones. Progesterone and estrogen cause the body to produce more pigment. Other causes of darkened areolas in women can be due to aging, menstruation and medications. Since it is only after 3 days of intercourse and you had taken the post coital pills, so chances of pregnancy are less.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.